|tattoo & hiv/hcv - more questions
Apr 1, 2006
Thank you for responding to my question before. I have a few more I'd like to ask. I have developed "blood blisters" on my heels that are very painful. I read about purpura in HCV. Is it possible to develop a symptom like this 1 year after infection - if it is an HIV/HCV co-infection? Also, would co-infection have delayed seroconversion in HIV? I don't understand the difference between HIV and HIV/RNA testing either. Please help me out once again. THANKS!
| Response from Dr. McGovern
Blistering in hepatitis C infection can occur secondary to porphyria which is very uncommon. I would much more suspect that your blistering in your feet is just routine rubbing of socks and shoes.
Purpura is not related to blisters. Easy bleeding in the context of liver disease can occur in patients with decompensated cirrhosis. This would not occur after one year of infection.
HIV testing usually refers to looking for the antibody, which is made by your immune system in response to infection. HIV RNA assays test for the actual virus itself.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.